Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


newly on Atripla and worried about resistance
Jan 11, 2007

I started my first regimen of meds(atripla)the once daily pill in octber my cd4 was 25cd4/100,000vl in november my numbers were 100cd4/500vl my latest numbers are 150 cd4/900vl is this a sign of resistance to all or one part of the regiment i am on.

Response from Dr. Pierone

Hello, and thanks for posting.

The drop in viral load from 100,000 to 500 and then 900 is not necessarily a sign of resistance. The expected course after starting therapy is a profound early drop in levels of virus (which you had) and then a more gradual decline over the coming months. So if the viral load continues to climb then you may have resistant virus and a genotype or phenotypic resistance test should be performed. But it is more likely that the viral load will resume its decline next time you are tested (which should be in about 4 weeks from last test). I am assuming that you had a resistance test before starting treatment which showed no evidence of acquired drug resistant virus.

Let us know what happens with your next test and best of luck!



Previous
Dendritic Cell Vaccine
Next
Restart with same regimen? What viral load is too high?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement